Alert archive / Indiana / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 6, 2022, 7:55 PM EDT for Cass County, White County, Indiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2022, 7:55 PM EDT (23:55 UTC)
- Expired
- Jun 6, 2022, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 10:01 PM EDT | FLASH FLOOD | Royal Center, IN | MULTIPLE RESIDENCES WITH WATER INCURSION, CRAWLSPACE/BASEMENT AREAS SO FAR. HEAVY RAIN PERSISTS. STAGING IN ROYAL CENTER WAITING FOR BREAK TO MAKE MORE IN DEPTH CONTACT WITH RESIDENTS. ALSO SR 16 IMPASSABLE IN SPOTS, MANY COUNTY ROADS UNDER WATER. SR 35 MINOR |
| Jun 6, 10:30 PM EDT | FLASH FLOOD | Royal Center, IN | A FEW INSTANCES OF HIGH WATER ON ROADS ACROSS THE COUNTY AND ONE ROAD CLOSURE IN ROYAL CENTER AREA FROM EARLIER FLASH FLOODING. |
| Jun 6, 10:34 PM EDT | HEAVY RAIN 5.49 | 1 Ese Royal Center, IN | RAINFALL SINCE 6 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 126 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688
WGUS53 KIWX 062355
FFWIWX
INC017-181-070300-
/O.NEW.KIWX.FF.W.0004.220606T2355Z-220607T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
755 PM EDT Mon Jun 6 2022
The National Weather Service in Northern Indiana has issued a
* Flash Flood Warning for...
Northwestern Cass IN County in north central Indiana...
Northeastern White County in northwestern Indiana...
* Until 1100 PM EDT.
* At 754 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Royal Center, Burnettsville, Lake Cicott and Lucerne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4076 8665 4091 8663 4091 8638 4082 8639
4078 8644 4076 8651
FLASH FLOOD...RADAR INDICATED
$$
Marsili1 follow-up statement
940
WGUS73 KIWX 070253
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
1053 PM EDT Mon Jun 6 2022
INC017-181-070303-
/O.EXP.KIWX.FF.W.0004.000000T0000Z-220607T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cass IN IN-White IN-
1053 PM EDT Mon Jun 6 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM EDT THIS EVENING FOR
NORTHWESTERN CASS IN AND NORTHEASTERN WHITE COUNTIES...
Additional showers and thunderstorms are expected tonight, but the
potential for additional heavy rainfall has diminished. The flash
flood warning will be allowed to expire and replaced with an areal
flood warning due to the heavy rainfall this evening.
LAT...LON 4076 8665 4091 8663 4091 8638 4082 8639
4078 8644 4076 8651
$$
MarsiliWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 7:50 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 6, 7:50 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 750 PM EDT Mon Jun 6 2022 .SYNOPSIS... Issued at 746 PM EDT Mon Jun 6 2022 Showers and thunderstorms are expected mainly through early tonight. The main threat will be locally heavy rainfall causing flooding, but gusty winds will accompany the stronger storms. && .UPDATE... Issued at 214 PM EDT Mon Jun 6 2022 Long term discussion updated. && .SHORT TERM...(This Afternoon through Tuesday) Issued at 107 PM EDT Mon Jun 6 2022 Overall, forecast remains on track as two MCVs and a cold front bring ample chances for showers and thunderstorms through the overnight hours. Initial MCV is moving across central MI with convection sweeping southwestwards across our NW and into northern IL. While thunder has been limited within this broad area of convection, have seen a few lightning strikes along the MLCAPE axis. This axis is expected to move into the NW this afternoon and thus a rogue strong storm can't be ruled out. Primary hazard with any rogue storm would be damaging wind gusts. While rain rates have not been significant upstream, NE storm motions will allow for a longer residence time as the MCV continues to lift NE over the next several hours. This may lead to a swath of higher precip amounts, as depicted in CAMs, and cause ponding of poor drainage areas into the evening. The second MCV, currently moving across eastern MO, looks to be the focus for storms that could become strong to severe this afternoon. CAMs show an area of MLCAPE values of 1500-2000 J/kg working northwards into the forecast area over the few hours. The increased shear provided by the approaching MCV could be sufficient for storm organization and thus allow storms to become strong to severe with damaging wind gusts bring the primary hazard. Looking at the hydrologic side of this MCV, still looking at PWATs in the 1.65" range, MBE Velocities hold at or below 10kt, and warm cloud layer increases to around 8k ft through 00z. This, coupled with strong convective updrafts, will allow for rainfall rates to exceed 1-2" per hour and could result in flooding of poor drainage and urbanized areas. Outside of strong convection, rates will not be as intense. After sunset, the warm cloud layer grows to 10k to 12k ft while instability wanes which will allow for showers to be more efficient despite a lesser convective element. Overall, we are looking at a broad area of 0.75" to 1" of rainfall with narrow streaks of locally higher amounts. Influences of the MCVs diminish late tonight as they progress east of the forecast area. After midnight, the cold front is shown to drop into the northwestern forecast area. Additional convection is shown along this front, but they are shown to diminish with southeastward intrusion. Should any of these storms move over areas that received the higher end of totals, the additional rainfall could prolong any ongoing ponding/flooding. Tuesday will be mundane by comparison as the post-frontal airmass settles over the forecast area and holds high temperatures in the 70s. Models do have a few residual showers, but these chances will diminish as the day progresses. && .LONG TERM...(Tuesday Night through Monday) Issued at 214 PM EDT Mon Jun 6 2022 Quiet weather starts off the extended period while the forecast area is under zonal flow aloft. A trough is forecast to sweep across the central Plains during the day on Wednesday morning before moving overhead Wednesday evening. This would bring another chance for showers through the overnight hours Wednesday night. This will be followed by surface high pressure which should provide a reprieve from additional rainfall until the next system sweeps across the area on Friday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 746 PM EDT Mon Jun 6 2022 Storms were redeveloping this evening and should move northeast and reach the SBN and FWA terminals. Have updated TAFs in regard to the latest obs and trends. Lower clouds will follow overnight before conditions become VFR during the day Tuesday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...CM SYNOPSIS...Fisher SHORT TERM...CM LONG TERM...CM AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 6, 2:17 PM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 217 PM EDT Mon Jun 6 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-071830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 217 PM EDT Mon Jun 6 2022 /117 PM CDT Mon Jun 6 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected through this evening. The main threat will be locally heavy rainfall that could produce ponding of water in low or poor drainage areas. Isolated damaging winds also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-071830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 217 PM EDT Mon Jun 6 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. A few thunderstorms will be possible mainly this afternoon into early evening. Locally higher wind and waves will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 6, 6:51 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Northern Indiana
651 PM EDT Mon Jun 6 2022
OHZ016-025-062330-
Allen OH-Putnam OH-
651 PM EDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of Putnam and
northeastern Allen Counties through 730 PM EDT...
At 651 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Continental to near Ottawa to
near Elida. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Ottawa and Glandorf around 655 PM EDT.
Pandora around 700 PM EDT.
Other locations in the path of these storms include Leipsic and
Bluffton.
This includes Interstate 75 between mile markers 137 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4082 8423 4095 8424 4110 8424 4117 8396
4117 8388 4085 8388
TIME...MOT...LOC 2251Z 256DEG 21KT 4112 8415 4098 8405 4083 8415
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jun 6, 6:55 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Northern Indiana
655 PM EDT Mon Jun 6 2022
INZ012-013-062330-
Starke IN-Pulaski IN-
655 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northwestern Pulaski
and southwestern Starke Counties through 730 PM EDT/630 PM CDT/...
At 654 PM EDT/554 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Medaryville, or 10 miles northeast of Moody, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Pulaski and southwestern Starke Counties, including the following
locations... San Pierre and Clarks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4104 8682 4105 8690 4121 8691 4120 8668
TIME...MOT...LOC 2254Z 204DEG 17KT 4108 8686
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MARSILILocal storm report, Jun 6, 7:06 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HEAVY RAIN MILLER CITY 41.11N 84.13W
06/06/2022 M3.90 INCH PUTNAM OH TRAINED SPOTTER
3.9 INCHES OF RAIN OVER PAST 2 HOURS.
EXTENSIVE FIELD FLOODING OCCURRING.
&&
NDMLocal storm report, Jun 6, 7:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 PM EDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HEAVY RAIN 1 N OTTAWA 41.04N 84.04W
06/06/2022 M2.10 INCH PUTNAM OH TRAINED SPOTTER
&&
NDMSpecial weather statement, Jun 6, 7:39 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Northern Indiana
739 PM EDT Mon Jun 6 2022
INZ013-015-020-022-070045-
Cass IN-White IN-Fulton IN-Pulaski IN-
739 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northeastern White,
southeastern Pulaski, southwestern Fulton and northwestern Cass
Counties through 845 PM EDT...
At 738 PM EDT, Doppler radar was tracking a strong thunderstorm over
Royal Center, or 11 miles northwest of Logansport, moving northeast
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Royal Center, Pulaski, Fulton, Leases Corner, Headlee, Lawton, Grass
Creek, Star City, Thornhope, Fletcher, Lucerne, Bell Center,
Marshtown and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4075 8645 4084 8677 4103 8664 4096 8623
TIME...MOT...LOC 2338Z 217DEG 8KT 4084 8655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILILocal storm report, Jun 6, 7:41 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
741 PM EDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FLOOD VAN WERT 40.87N 84.58W
06/06/2022 VAN WERT OH STORM CHASER
NUMEROUS SECONDARY ROADS FLOODED.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:55 PM EDT | Special Weather Statement | IWX | Pulaski | 35 min |
| Jun 6, 7:39 PM EDT | Special Weather Statement | IWX | Cass | 66 min |
| Jun 6, 7:43 PM EDT | Severe Thunderstorm Warning | IWX | Cass | 47 min |
Nearby
Flash Flood Warnings in Indiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.